Alert archive / Montana / Red Flag Warnings in 2023

Red Flag Warning 4, NWS Missoula, MT

August 15, 20234 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 15, 2023, 12:26 PM MDT for 4 counties in Montana. It took effect at Aug 16, 2023, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2023, 12:26 PM MDT (18:26 UTC)
In effect from
Aug 16, 2023, 12:00 PM MDT
Expired
Aug 16, 2023, 10:00 PM MDT
In force
10 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 73 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3020 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS85 KMSO 151826
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
1226 PM MDT Tue Aug 15 2023

MTZ108-161830-
/O.CAN.KMSO.FW.A.0002.230816T1800Z-230817T0400Z/
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
East Lolo-
1226 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area: Fire Zone 108 (East Lolo). 

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ107-161830-
/O.UPG.KMSO.FW.A.0002.230816T1800Z-230817T0400Z/
/O.NEW.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/
/O.UPG.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
/O.NEW.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/
Flathead Reservation-
1226 PM MDT Tue Aug 15 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY...


* Affected area: Fire Zone 107 (Flathead Reservation). 

* Impacts: The combination of gusty winds and low humidity will
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ104-161830-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Kootenai-
1226 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 104 (Kootenai).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ105-161830-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Flathead/Glacier Park-
1226 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 105 (Flathead/Glacier Park).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ106-161830-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
West Lolo-
1226 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 106 (West Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$
4 follow-up statements
913 
WWUS85 KMSO 152022
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
222 PM MDT Tue Aug 15 2023

MTZ107-162030-
/O.CON.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/
/O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/
Flathead Reservation-
222 PM MDT Tue Aug 15 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
WEDNESDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area:
   Fire Zone 107 (Flathead Reservation).

* Impacts: The combination of gusty winds and low humidity will 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

IDZ102-162030-
/O.EXB.KMSO.FW.A.0003.230817T2000Z-230819T0300Z/
Palouse/Hells Canyon-
122 PM PDT Tue Aug 15 2023

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

* Affected area:
   Fire Zone 102 (Palouse/Hells Canyon).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ108-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
East Lolo-
222 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 108 (East Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ104-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Kootenai-
222 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 104 (Kootenai).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ105-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Flathead/Glacier Park-
222 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 105 (Flathead/Glacier Park).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ106-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
West Lolo-
222 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 106 (West Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$
923 
WWUS85 KMSO 152027
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
227 PM MDT Tue Aug 15 2023

MTZ107-162030-
/O.CON.KMSO.FW.W.0004.230816T1800Z-230817T0400Z/
/O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/
Flathead Reservation-
227 PM MDT Tue Aug 15 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
WEDNESDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...

* Affected area:
   Fire Zone 107 (Flathead Reservation).

* Impacts: The combination of gusty winds and low humidity will 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

IDZ102-162030-
/O.EXB.KMSO.FW.A.0003.230817T2000Z-230819T0300Z/
Palouse/Hells Canyon-
127 PM PDT Tue Aug 15 2023

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

* Affected area:
   Fire Zone 102 (Palouse/Hells Canyon).

* Impacts: The combination of gusty winds and low humidity could
  result in critical fire weather conditions Thursday and Friday 
  afternoon and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ108-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
East Lolo-
227 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 108 (East Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ104-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Kootenai-
227 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 104 (Kootenai).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ105-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
Flathead/Glacier Park-
227 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 105 (Flathead/Glacier Park).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ106-162030-
/O.CON.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
West Lolo-
227 PM MDT Tue Aug 15 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* Affected area:
   Fire Zone 106 (West Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$
090 
WWUS85 KMSO 161925
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
125 PM MDT Wed Aug 16 2023

MTZ104-171930-
/O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
/O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
Kootenai-
125 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED...

The National Weather Service in Missoula has cancelled the Fire
Weather Watch. 

* Affected area: Fire Zone 104 (Kootenai). 

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ106-171930-
/O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
/O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
West Lolo-
125 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED...

The National Weather Service in Missoula has cancelled the Fire
Weather Watch. 

* Affected area: Fire Zone 106 (West Lolo). 

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ105-171930-
/O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
/O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
Flathead/Glacier Park-
125 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED...

The National Weather Service in Missoula has cancelled the Fire
Weather Watch. 

* Affected area: Fire Zone 105 (Flathead/Glacier Park). 

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ108-171930-
/O.CAN.KMSO.FW.A.0003.230817T1800Z-230818T0400Z/
/O.NEW.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
East Lolo-
125 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED...

The National Weather Service in Missoula has cancelled the Fire
Weather Watch. 

* Affected area: Fire Zone 108 (East Lolo). 

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ107-171930-
/O.EXB.KMSO.FW.A.0003.230818T1800Z-230819T0300Z/
/O.CON.KMSO.FW.W.0004.000000T0000Z-230817T0400Z/
/O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/
Flathead Reservation-
125 PM MDT Wed Aug 16 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

* Affected area:
   Fire Zone 107 (Flathead Reservation).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday and Friday 
  afternoon and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

IDZ102-171930-
/O.EXT.KMSO.FW.A.0003.230818T1700Z-230819T0500Z/
Palouse/Hells Canyon-
1225 PM PDT Wed Aug 16 2023

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* Affected area:
   Fire Zone 102 (Palouse/Hells Canyon).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday and Friday 
  afternoon and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$
336 
WWUS85 KMSO 170335
RFWMSO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Missoula MT
935 PM MDT Wed Aug 16 2023

MTZ107-180345-
/O.EXP.KMSO.FW.W.0004.000000T0000Z-230817T0400Z/
/O.CON.KMSO.FW.W.0005.230817T1800Z-230818T0400Z/
/O.CON.KMSO.FW.A.0003.230818T1800Z-230819T0300Z/
Flathead Reservation-
935 PM MDT Wed Aug 16 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

* Affected area: Fire Zone 107 (Flathead Reservation).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday and Friday 
  afternoon and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

IDZ102-180345-
/O.CON.KMSO.FW.A.0003.230818T1700Z-230819T0500Z/
Palouse/Hells Canyon-
835 PM PDT Wed Aug 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* Affected area: Fire Zone 102 (Palouse/Hells Canyon).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday and Friday 
  afternoon and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ104-180345-
/O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
Kootenai-
935 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* Affected area: Fire Zone 104 (Kootenai).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

MTZ106-180345-
/O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
West Lolo-
935 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* Affected area: Fire Zone 106 (West Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ105-180345-
/O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
Flathead/Glacier Park-
935 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* Affected area: Fire Zone 105 (Flathead/Glacier Park).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Thursday afternoon 
  and evening. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 35 mph.

* Minimum humidities: 10 to 15 percent.

&&

$$

MTZ108-180345-
/O.CON.KMSO.FW.A.0004.230818T1800Z-230819T0300Z/
East Lolo-
935 PM MDT Wed Aug 16 2023

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

* Affected area: Fire Zone 108 (East Lolo).

* Impacts: The combination of gusty winds and low humidity could 
  result in critical fire weather conditions Wednesday and 
  Thursday afternoons and evenings. 

* Winds: West winds 10 to 20 mph with gusts of 25 to 30 mph.

* Minimum humidities: 7 to 15 percent.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:46 AM MDT, 9 hours 40 minutes earlier.

Area forecast discussion, Aug 15, 2:46 AM MDT, 9 hours 40 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
246 AM MDT Tue Aug 15 2023

.DISCUSSION...Today begins a 3 or 4 day stretch of potentially
dangerously hot conditions for the Lower Hells Canyon and Salmon
River Region of Idaho, where Excessive Heat Warnings will be in
effect through Thursday. For western Montana and other locations
in north-central Idaho, record breaking high temperatures are
expected. While not as hot as the aforementioned areas,
temperatures will be running 15 to 20 degrees above normal. The
valleys of western Montana and locations east of Highway 95 in
north-central Idaho will be under a Heat Advisory starting this
afternoon, and continuing into Thursday. Further details on your
particular locations can be found at www.weather.gov/missoula.

Given dangerously hot temperatures, it is important to protect
yourselves and others during the heatwave. Remember to stay
hydrated, drinking plenty of water and electrolytes. Try and
limit outdoor activities to the morning or late evening hours.
While outside, wear lightweight, loose fitting clothing and take
frequent breaks from the sun. It is very important to remember to
never leave people or pets unattended in vehicles, and check on
those most vulnerable to the heat in your community.

As the ridge begins to flatten and the pressure gradient tightens,
westerly winds are expected to increase Wednesday and Thursday.
In western Montana, there remains a 60-70% chance for 25 mph gusts
or greater Wednesday. Those chances increase to 80-90% during the
afternoon on Thursday. Both days will have around a 30% chance of
seeing sporadic gusts up to 40 mph. The chances for wind gusts
reaching 25 mph in north-central Idaho are much lower, at around
30-40%. The windy conditions coupled with the continued hot and
dry conditions, raises the concern for critical fire weather
conditions to exist. Ongoing fires may spread quickly and be
difficult to contain, and new fires can start easily.

Friday the ridge starts to break down, and moisture begins to be
drawn up from the southwest. This will bring temperatures back
down to seasonal normals, and increase the chances for
precipitation throughout the weekend. Around 50% of the ensemble
members have wetting rains returning to the Northern Rockies by
the end of the weekend or early next week.

&&

.AVIATION...High pressure building into the Northern Rockies is
expected to cause hot temperatures through Thursday. Excessive
heat warnings and heat advisories are currently in effect from
Tuesday through Thursday across a significant portion of the
region. The primary concerns during the period will be heat and
high density altitudes. Isolated visibility reductions will be
possible, especially across northwestern Montana this afternoon
and evening due to regional wildfires.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Heat Advisory from noon today to midnight MDT Thursday night for
     Kootenai/Cabinet Region.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for Flathead Reservation.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for West Lolo.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for Flathead/Glacier Park.

     Heat Advisory from noon today to midnight MDT Thursday night for
     Flathead/Mission Valleys.

     Heat Advisory from noon today to midnight MDT Thursday night for
     Lower Clark Fork Region.

     Heat Advisory from noon today to midnight MDT Thursday night for
     Missoula/Bitterroot Valleys.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for East Lolo.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for East Lolo.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for Kootenai.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for Flathead Reservation.

ID...Heat Advisory from 11 AM this morning to 11 PM PDT Thursday for
     Northern Clearwater Mountains.

     Heat Advisory from 11 AM this morning to 11 PM PDT Thursday for
     Southern Clearwater Mountains.

     Excessive Heat Warning from 11 AM this morning to 11 PM PDT
     Thursday for Lower Hells Canyon/Salmon River Region...
     Orofino/Grangeville Region.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:26 PM MDTRed Flag WarningMSOBeaverhead, Deer Lodge, Flathead, Glacier, Granite, Jefferson and 9 more3 days

Nearby

Red Flag Warnings in Montana, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.